To laugh or cry.........that is the question...HAHA!

melclaritymelclarity Member Posts: 2,237
So at 3 weeks post Mastectomy/Diep Flap reconstruction I had about 3 funny episodes with my eyes, I was quite sure it was migraine related, but had these massive blind spots that lasted about 30 mins. Off to the Optometrist I go, Retinas are fine but in 7 months the sight in my right eye has deteriorated rapidly, she said hmmm off to the GP for bloods and test for Diabetes!!!!

OK, so went to GP did bloods and got results today...my sugar levels are fine as I knew they would be.... BUT he then says the liver enzyme is sightly elevated but can be caused from medication as I dont really drink anymore. AND....my cholesterol is HIGH!!! WELL I burst into hysterical laughter!!!!! so much that he was laughing too and didnt even know why!!!! Is this MADNESS???? Woop Woop hahaha

So just another thing cropped up post treatment hahaha!! Im not even worried about it, as Im eating really well and have started exercising again, Im a size 10!!! so not carrying excessive weight but now have to add Krill Oil to my multitude of pills everyday. 

I have never laughed so hard in my life....after 6yrs of this roller coaster BC twice...that's my latest?? really??? who cares!!!! hahaha 

So on that note Im off to exercise hahahaha

Melinda 
«1

Comments

  • nikkidnikkid Member Posts: 636
    You go girl - love your energy xxxx
  • melclaritymelclarity Member Posts: 2,237
    @Nikkid Thanks for the tip about Arimidex!!! OMG!!!! 

    Important Safety Information About ARIMIDEX

    • Prescription ARIMIDEX is only for postmenopausal women. ARIMIDEX should not be taken if you are pregnant because it may harm your unborn child. Do not take ARIMIDEX if you are allergic to any of its ingredients
    • Based on information from a study in patients with early breast cancer, women with a history of blockages in heart arteries (ischemic heart disease) who take ARIMIDEX may have a slight increase in this type of heart disease compared to similar patients who take tamoxifen
    • ARIMIDEX can cause bone softening/weakening (osteoporosis) increasing the chance of fractures. In a clinical study in early breast cancer, there were more fractures (including fractures of the spine, hip, and wrist) with ARIMIDEX (10%) than with tamoxifen (7%)
    • In a clinical study in early breast cancer, some patients taking ARIMIDEX had an increase in cholesterol. Skin reactions, allergic reactions, and changes in blood tests of liver function have also been reported
    This is why my liver enzyme was altered too!!!! I have high cholesterol!!!! and Osteoporosis!!!! all things I NEVER HAD!!! 
  • ZoffielZoffiel Member Posts: 734
    F%*k cholesterol. Really. This stuff will drive you mental.
     It may, or may not, be one of the greatest medical misdirections of our time. Fat fools who live on pies are fine, skinny minnies are about to stroke out. Phhffft. 
    Have butter on everything, just in case.
  • melclaritymelclarity Member Posts: 2,237
    @Zoffiel

    Marg Its insane, my liver enzymes were up too...its all in Arimidex!!! thats BS!!! didnt make sense how I could! does now!! already struggling with the pain and after doing the diary for the Oncologist, I am ringing and pulling my appt forward, this is crap!! Not taking it anymore...give me something else...what a croc! 

    Another insane thing happened today, I rang a Breast Care Nurse about a lump in my reconstructed breast, she's like ohhh better get that checked out! We'd have to do a needle biopsy, Im like WTF!!!??? its stomach fat from 6 weeks ago. Is it just me?? or are there alot of crazy people walking around in the twilight zone?? HAHAHA
  • ZoffielZoffiel Member Posts: 734
    There isn't anything else. We wanted something better than Tamoxifen. Well, be careful what you wish for.
     Tamoxifen didn't worry me, still had my periods,  I hardly noticed I was taking it. That's probably because it wasn't working.
    I'm test driving Femara now and it's up to us to decide what we will tolerate and which risks we will take. Risk management 101. 

  • melclaritymelclarity Member Posts: 2,237
    Let me know how Femara goes, I think thats where Im headed!! Tamoxifen didnt work haha!
  • nikkidnikkid Member Posts: 636
    Yes sometimes it does feel like we are on the set of the 'Twilight Zone'...thank god we can keep ourselves (sorta) sane :).

    Shows my brain hasn't completely gone to mush (the fact that I remembered something about Arimidex and cholesterol!)...might make me feel like my brain is in better shape than I thought! xxxxxxx

  • nikkidnikkid Member Posts: 636
    And @melclarity check this 2011 research paper out: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3205820/

    xx
  • melclaritymelclarity Member Posts: 2,237
    Thanks Nikki!! OMG Ive never looked at it all before, makes alot of sense for me, uuugh!!! hopefully a chat with the Oncologist can get to a better solution :wink: x
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 1,501
    High cholesterol just means you are a good do'er doesn't it? Its a graziers term as some cattle can fatten on little pasture. Maybe your treats need to be regulated? That's a bummer.
    Wouldn't be overly concerned about the liver unless you start looking a bit yellow. My husband sometimes does but its a natural feature of his particular blood type and not serious. 
  • melclaritymelclarity Member Posts: 2,237
    Brenda, its just interesting to me as Nikki pointed out since Ive been on Arimidex 15 months, I have Osteoporosis in my spine, my liver enzyme is up and he said due to medication! my cholesterol is high, and this was all in a bid to see if I had diabetes to explain the sight deterioration in my right eye. I dont have high sugar at all hmmm....but high cholesterol can cause eye problems as can Arimidex, its all there. Its not just a coincidence none of these things I had prior to chemo or Arimidex..I couldnt possibly have the combination bones? liver? eyes? cholesterol? Im calling Oncologist Monday and going in asap I cant reverse my vision....Im not continuing this meds based on all of these things...how ridiculous! 
  • brightspacebrightspace Member Posts: 157
    Hi mel everyone is different with SE
    did gp recommend statin for lowering cholesterol.
    i take low dose statin and was already on  low dose blood pressure tablets .before starting AItherapy...i will be asking gp for cholesterol test as i know the oncologist has not asked for this test. Im on leterzole with minimal SE so far
  • melclaritymelclarity Member Posts: 2,237
    Hey @brightspace ive been on Arimidex 15 months prior to that Tamoxifen for 4yrs. Ive only suffered all of these things post chemo and on Arimidex. My Oncologist said he'd change it if i kept a diary off it 6 weeks and I did. No GP put me on nothing said watch my diet wtf? Nothing wrong with it am furious moreso over eyesight probs...then osteoporosis and now cholesterol hmmmm femara here i come lol x
  • iserbrowniserbrown Member Posts: 1,443
    edited April 23
    So you have to wonder is that a false reading or a real reading of your cholesterol when it is perhaps a cause and effect of treatment?  If you go off treatment does it subside back to normal levels or is it in damage mode and needs additional medication.  The bonus extras that we accumulate and they wonder why some days when someone says you look good you just smile but inwardly you want to let out expletives! 
    Hoping your eye problems are sorted and  back to normal asap!  Take care
  • melclaritymelclarity Member Posts: 2,237
    @iserbrown exactly right i imagine they are false readings so have to see my Oncologist. There are too many coincidences that i could have all these problems that are specific to Arimidex. Im quite sure she said my deterioration in right eye is not reversible. So im pretty annoyed now. Ill give Femara a go otherwise not sure x i can handle side effects but not this damaging its ridiculous! 
«1
Sign In or Register to comment.